Jul 15, 2002
Neuromuscular toxicity...can you please tell me what this is, and how do I know if I might have it. thanks,
Response from Dr. Henry
Neuro= involving the nervous system and muscular=involving the muscles. HIV itself attacks many aspects of the nervous system and sometime muscle as well. Some of the HIV drugs can damage the peripheral nerves (such as the d drugs ddC, ddI and D4T) which usually manifests itself as numbness or pain first in the feet and then moving up the legs and involving the hands. AZT can cause muscle damage which can be felt as pain or weakness. Careful monitoring my your HIV specialist can usually identify those problems early when they can be more easily managed. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sex With A Prostitute Safe?
- Itchy Rash After Eating Food Made By Someone With HIV Sign Of HIV AIDS
- Itchy Vagina After Touching Skin Sign Of HIV AIDS
- Jock Itch After Vaginal Sex With Condom What Are The Chances Of HIV
- Loose Stool After Protected Anal Sex Sign Of HIV AIDS
- Tingling In Feet After Eating Sperm Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.